Since Ceftriaxone can displace Glipizide and Phenytoin from their protein-binding sites, all three medicines in this scenario are substantially protein-bound. This displacement may result in higher free concentrations of Phenytoin and Glipizide, potentially increasing the risk of toxicity for these drugs.
Short on Time? Get Expert Nursing Help
Our nursing writers can handle your essay, care plan or case study from start to finish.
In addressing the problem, I will keep a close eye out for any indications of Glipizide and Phenytoin toxicity, such as assessing for signs and symptoms of hypoglycemia and any neurological problems in the patient. Also, to lessen the possibility of an increase in free concentrations, consider modifying the dosages of phenytoin and glipizide (Ter Heine et al., 2019). Additionally, I will also consider utilizing a different antibiotic that does not significantly affect protein binding to lower the potential of medication interactions (Fructuoso-González et al., 2023). Further. Collaborates with the neurologist team to seek advice on further managing this patient…
A 44-year-old women is currently taking Glipizide and Phenytoin . She has a new prescription for Ceftriaxone. All three medications are known to be highly protein bound. What effect does protein binding have on drug availability? How would you manage this patient’s medication?